MAUDE Adverse Event Report: SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRL GD F/2.0 DB; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7 VOLT(TM) CRTX/LCKNG DRL GD F/2.0 DB; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.527.206
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the drill sleeve portion of the drill guide broke off from the handle.There was no surgical delay.Procedure was successfully completed.There was no patient consequences.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that '03.527.206 ,2.7 volt(tm) crtx/lckng drl gd f/2.0 db " has broken pieces at the sleeve.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 2.7 volt(tm) crtx/lckng drl gd f/2.0 db would contribute to the complained device issue.Based on the investigation findings, the ¿2.7 volt(tm) crtx/lckng drl gd f/2.0 db¿ has ¿broken ¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.527.206, synthes lot # j017120, supplier lot # j017120, release to warehouse date: 02 aug 2024, manufacturing site: viant upland llc, lot size: 44.Nonconformances: while the drawing was revised.This nc was to update the drawing to remove the component level bead blast.The drawing originally had bead blasting at the component level and assembly level.However, the supplier process only had bead blasting at the assembly level.During development, the single bead blast was determined to be preferred and so the drawing was updated to match the manufacturing process.This would not be relevant to the complaint as there was no change to the manufacturing process.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that guide sleeve of the 2.7 volt(tm) crtx/lckng drl gd f/2.0 db was broken from the weld.The guide sleeve was received for evalaution.Previous evaluation has been performed by the manufacturing site.This document serves to provide information on the investigation performed on laser weld strength for depth gages sleeves assemblies, after receiving customer notification of failure.An investigation into the weld failures, with respect to complaint, was performed with the following results: the device history records for device was reviewed with no noted discrepancies.The test fixture for inspecting requirements of a 2nm moment was reviewed with no issues identified.During production, the 2nm bending moment was tested at setup and every 25pcs.Seamless weld inspection was performed 100%.Vian wheeling increased the inspection frequency for all volt welded drill guides and no failures have been observed.Further, a sample with a voild that wound fail the visual standar requirementw was tested to failure and did not break below the 2nm bending moment.An investigation on the packaging was performed and found no issues.Review under magnification was performed on the provided complaint device.The complaint device appear to be in compliance with the visual standar regarding the seamless weld.The weld breking appears consistent with failure under side load.An analysis of the weld penetration was performed by cross-sectioning the complaint device.Penetration measurements were within range of previous sampling.Thus, no weld penetration issues was noted.Based on the investigation , no evidence of a manufacturing failure was identified for the complaint device.The overall complaint was confirmed as the observed condition of the 2.7 volt(tm) crtx/lckng drl gd f/2.0 db would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices ar manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part # 03.527.206, synthes lot # j017120, supplier lot # j017120, release to warehouse date: 02 aug 2024, manufacturing site: viant upland llc, lot size: 44.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: photo investigation: the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that '03.527.206 ,2.7 volt(tm) crtx/lckng drl gd f/2.0 db " has broken pieces at the sleeve.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 2.7 volt(tm) crtx/lckng drl gd f/2.0 db would contribute to the complained device issue.Based on the investigation findings, the ¿2.7 volt(tm) crtx/lckng drl gd f/2.0 db¿ has ¿broken ¿ because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part # 03.527.206.Synthes lot # j017120.Supplier lot # j017120.Release to warehouse date: 02 aug 2024.Manufacturing site: viant upland llc.Lot size: (b)(4).Nonconformances: while the drawing was revised (nr-0228385).This nc was to update the drawing to remove the component level bead blast.The drawing originally had bead blasting at the component level and assembly level.However, the supplier process only had bead blasting at the assembly level.During development, the single bead blast was determined to be preferred and so the drawing was updated to match the manufacturing process.This would not be relevant to the complaint as there was no change to the manufacturing process.Dhr result has been retrieved from (b)(4), as lot number is same.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7 VOLT(TM) CRTX/LCKNG DRL GD F/2.0 DB
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23058133
Report Number8030965-2025-09354
Device Sequence Number9503781
Product Code FZX
UDI-Device Identifier10886982336354
UDI-Public(01)10886982336354(10)J017120
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.527.206
Device Lot NumberJ017120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer09/18/2025
09/29/2025
10/17/2025
10/20/2025
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date09/22/2025
10/01/2025
10/20/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown